It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Chronic Fatigue Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-06-2005, 06:08 PM   #1
Newbie
(female)
 
Join Date: Nov 2005
Posts: 6
otgirl HB User
Could SSRI and BC Pill make it worse?

I have CFS. I am on Celexa and a birth control pill. Could these two medications actually be contributing to my fatigue? Any suggestions?

 
Old 11-09-2005, 07:46 AM   #2
Senior Member
(female)
 
Join Date: Dec 2004
Posts: 263
kiya HB User
Re: Could SSRI and BC Pill make it worse?

I wouldn't rule out the possibility. The BC pill I was taking actually caused my problems with fatigue, cold intolerance etc. that are still troubling me even after coming off the pill last December.

The pill can suppress the immune system mainly due to the progesterone part of the pill. High levels of progesterone are only naturally be present during pregnancy. It is thought that the continual high progesterone levels brought about by taking the pill cause immune suppression, hormone disturbances and nutritional deficiencies.

As for antidepressants, when prescribed for CFS, these should be those which can be taken at night so that the sufferer has a better night's sleep and feels less exhausted during the day. Often, however, with SSRIs like Celexa or Prozac, there are side-effects of insomnia and nervousness that can obviously worsen the fatigue.

 
Sponsors Lightbulb
   
Old 11-09-2005, 11:07 AM   #3
Senior Member
(female)
 
Join Date: Feb 2005
Location: Ukiah, CA
Posts: 267
ukiahvalleymom HB User
Re: Could SSRI and BC Pill make it worse?

Hi,
I started taking Cymbalta an SSNRI back in September 04, it has helped me, there had been several other anti-D's that were tried first with very limited results.

What I noticed orginally:my eyesight, thought clarity along with the brain fog improved. I'm still taking CYmbalta, it's working for me along with the rest of my regime.

However, CSF and the makeup of our body's chemistry is unique. There are many malfunctions, dificiencies, and underlying issues causing the symptoms of CFS or CFIDS. Anti-D's, sleep and pain meds alone won't be enough due to all of the other factors.

The fatigue that comes with CFS has many underlying causes ie: stress, not sleeping well, CNS and neuroendocrine dysfunctions, hormone and adrenal dysfunction, eating habits, certain foods, caffeine, chemical sensitivites, underlying infections, thyroid issues, and probably other ones..

For me, I have found what works and have not had the brain fog for months, I hope that you can find what works for you soon, too. uvm

Last edited by ukiahvalleymom; 11-09-2005 at 11:09 AM. Reason: sentence error

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Could really use some advice airpainter80 Pain Management 10 01-19-2010 03:58 PM
SSRI's and sex drive dougrobin01 Sexual Health - Women 1 02-06-2008 11:17 AM
SSRI free - finally studyin Inner Ear Disorders 20 04-24-2007 09:18 AM
Could new BC Pill have made my anxiety worse? zosolizard Anxiety 4 02-28-2006 09:15 PM
Help Please !!! SSRI'S Rogerwilco Anxiety 1 11-05-2005 10:15 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



CFIDS (3), sleepykitty44 (3), paulapage1980 (3), wigs123 (3), Brodie179 (3), ladybud (3), mare50 (3), RickinOH (3), neveragain444 (2), mads12 (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 11:58 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!